Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 11, 2007, 6:53 PM EDT for Switzerland County, Indiana; Gallatin County, Kentucky. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 6:53 PM EDT (22:53 UTC)
- Expired
- Apr 11, 2007, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Switzerland County, IN, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:00 PM EDT | TSTM WND GST 60 | Warsaw, KY | |
| Apr 11, 7:00 PM EDT | HAIL 0.75 | 5 Nw Florence, IN | OBSERVED ON BEATTY RIDGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 112253
SVRILN
INC155-KYC077-112330-
/O.NEW.KILN.SV.W.0004.070411T2253Z-070411T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
EASTERN SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL 730 PM EDT.
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR ETHRIDGE...MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARSAW...
IN ADDITION...INTERSTATE 71 AT US ROUTE 127...EAST ENTERPRISE...
QUERCUS GROVE...STEELE BOTTOM...PATRIOT...US ROUTES 42 AND 127 AT
STATE ROUTE 562 AND NORTH LANDING ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA.
LAT...LON 3881 8509 3866 8496 3880 8472 3889 8481
3892 8496
$$1 follow-up statement
000
WWUS51 KILN 112303
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT WED APR 11 2007
INC155-KYC077-112330-
/O.CON.KILN.SV.W.0004.000000T0000Z-070411T2330Z/
SWITZERLAND IN-GALLATIN KY-
704 PM EDT WED APR 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR GALLATIN AND EASTERN SWITZERLAND COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PATRIOT...MOVING
NORTHEAST AT 45 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SWITZERLAND AND
GALLATIN COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA.
LAT...LON 3878 8505 3866 8496 3880 8472 3889 8481
3891 8494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:12 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 11, 4:12 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT WED APR 11 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SURFACE ANALYSIS HAS LOW OVER WESTERN IL...WITH SOUTHERN FORECAST AREA NOW GETTING INTO WARM SECTOR. THIN CLOUDS IN THE SOUTH HAS ALLOWED FOR INCREASED INSTABILITY ESPECIALLY IN THE SOUTHWEST FORECAST AREA BRINGING IN AN AREA OF SHRA AND TSRA. INSTABILITY STILL MARGINAL...BUT SIGNIFICANT 0-1KM SHEAR (NEAR 30 TO EVEN 40 M/S) PROGGED TO PUSH ACROSS SOUTHERN FORECAST AREA NOW THROUGH ABOUT 03Z. COULD SEE ISOLATED SEVERE...WITH EVEN SOME SMALL HAIL POTENTIAL AS WB ZERO VALUES INCREASE TO MORE FAVORABLE RANGE FOR A FEW HOURS THROUGH MID EVENING. RUC MODEL SOUNDINGS STILL SHOW IMPRESSIVE LOW LEVEL CONVERGENCE WITH WINDS TO 40+ KTS AT ABOUT 2K FEET. AFTER ABOUT 03Z-06Z...THREAT FOR THUNDERSTRORMS DIMINISH WITH FROPA THROUGH AREA. MAINLY SHOWERS FOR THURSDAY...WITH ALL AREA WARM ENOUGH FOR RAIN TIL THURSDAY NIGHT...WHEN A MIX OF SNOW AND RAIN POSSIBLE WITH H8 TEMPS APPROACHING -5 C. LOW LEVEL MOISTURE REMAINS TRAPPED THROUGH MUCH OF AREA UNDER LOW LEVEL INVERSION...KEEPING MO CLOUDY CONDITIONS FOR THU NIGHT. BY FRIDAY...UPPER LOW PULLS OFF TO NE. THEN NOT MUCH OF A BREAK BEFORE NEXT SYSTEM APPROACHES. A BIT OF A SOUTHERLY TREND FOR BOTH THE NAM/GFS AND ENSEMBLES...SO HAVE DELAYED START OF PRECIP FOR FRI NIGHT. WHILE NORTHERN FORECAST AREA STANDS TO SEE SOME RA/SN MIX AGAIN AFTER ABOUT 06Z...SOME WEAK ELEVATED INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF THUNDER IN THE FAR SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTREMELY UNSETTLED AND ABNORMALLY COOL PATTERN FOR MID APR TO PERSIST ACRS THE REGION THRU THE FIRST HALF OF THE EXTENDED. UNFORTUNATE RESULT WILL BE ANOTHER COOL/RAW SPRING WEEKEND. MODEL GUIDANCE HAS CONVERGED ON A SFC LO TRACK ACRS THE TN VLY SAT AND SAT NIGHT. THERE STILL REMAIN SOME SUBTLE TIMING DIFFERENCES...WITH THE CONSISTENT ECMWF AND MANY OF THE GFS ENSEMBLE MEMBERS FAVORING A SLOWER PROGRESSION TO THE SFC LO...WHILE THE 12Z OP GFS AND NAM ARE QUICKER WITH SFC LO TRACK. DEVELOPMENT OF THE PHASED UPR TROF ALSO COMES INTO PLAY...AS MAIN S/WV ASSOCD WITH SFC LO MOVES OUT OF THE PLAINS SAT AND COMES INTO ALIGNMENT WITH POLAR UPR LO OVER THE REGION...WITH A SHARPENING TO THE UPR TROF OVER THE ERN GRT LKS AND APPALACHIANS BY SUNDAY. AS MENTIONED ABV...ECMWF HAS BEEN FAR AND AWAY MOST CONSISTENT SOLN OVER LAST SVRL RUNS...WITH OTHER MODELS TRENDING TOWARDS ITS HANDLING OF SFC LO AND SENSIBLE WX THIS WEEKEND. WITH TRACK OF SFC LO OVER TN VLY SAT...THREAT FOR TSTMS HAS DIMINISHED SIGNIFICANTLY WITH POTENTIAL NOW GROWING FOR A STEADY COLD RAIN. 12Z NAM IS EXCEPTIONALLY COLD IN THE BNDRY LYR...MORESO THAN THE GFS...AND MODEL SOUNDINGS THROWING A SUGGESTION FOR MUCH OF THE PCPN ON SAT TO FALL AS SNOW NORTH OF THE OHIO RIVER. WHILE HAVE BROUGHT AFTN HIGHS DOWN AS MUCH AS 7-10 DEG FROM PREV FCST FOR SAT...THE COLD BEING ADVERTISED BY THE 12Z NAM APPEARS TO BE EXCESSIVE FOR A COUPLE REASONS. MODEL APPEARS TO BE KEEPING TEMPS AT 40 OR LOWER ON SAT WITH MARGINAL BNDRY LYR THICKNESSES BTWN 1290-1300M SUPPORTING SNOW. MID LVL HGTS...BNDRY LYR THICKNESSES AND 850 TEMPS ARE ALL QUITE A BIT WARMER THAN DURING THE UNSEASONABLY COLD WX EXPERIENCED LAST WEEKEND...SO FEEL IT IS UNREALISTIC TO THINK THAT TEMPS WILL STAY BELOW 40 DEG ON SAT ATTM. WHILE BNDRY LYR THICKNESSES AT 1300M AND LOWER IS USUALLY SUFFICIENT TO SUPPORT WINTRY PCPN OR ALL SNOW...NEED BNDRY LYR THICKNESSES MORE ON ORDER OF 1290M OR LOWER AT THIS TIME OF THE YEAR FOR THAT RESULT. WITH BULK OF THE PCPN FALLING DURING THE DAY SAT EXPECT MOST LIKELY SCENARIO WOULD BE SOME WET FLAKES MIXING IN WITH PCPN SAT MRNG...THEN A COLD RAIN AND RAW NE WINDS FOR SAT AFTN/EVNG. HAVE INDICATED CHANCE TO LKLY POPS SAT FROM NORTH TO SOUTH ACRS FCST AREA. SCT LIGHT SHRA/SHSN WILL PERSIST SAT NIGHT AS UPR LO DIGS SOUTH INTO REGION ON BACK SIDE OF UPR LO. HAVE AFTN HIGHS SAT RANGING FROM THE M40S TO L50S. CORE OF COLDEST AIR ASSOCD WITH UPR TROF WILL BE TO EAST OF OH VLY THIS TIME AROUND...AS STRONG SFC LO CYCLOGENESIS DVLPS OFF THE MID ATLC COAST SUNDAY. WILL STILL SEE SCT -SHRA ON SUN WITH IMPROVING CONDITIONS SUN EVNG AS UPR LO PULLS AWAY TO THE EAST. REMAINDER OF EXTENDED PERIOD WILL BE DOMINATED BY HI PRES AT THE SFC AND COOL NW FLO AS UPR LO BECOMES NEARLY STATIONARY OFF THE NEW ENGLAND COAST. TEMPS WILL RECOVER TO NEAR NORMAL LEVELS BY TUES AS WEAK MID LVL RIDGING ATTEMPTS TO BUILD INTO THE REGION. ANOTHER MID LVL S/WV AND ASSOCD SFC LO WILL MOVE OUT OF THE SRN PLAINS ON WED. HOWEVER WITH THE UPR LO REMAINING IN PLACE OFF THE NEW ENGLAND COAST...APPEARS THIS SYSTEM WILL BE PUSHED INTO THE LWR MISSISSIPPI VLY AND SE STATES BY LATE WED. EXPECT PLEASANT BUT COOL CONDITIONS FOR TUES AND WED WITH AFTN HIGHS IN THE 50S TO LOWER 60S. RYAN && .AVIATION /18Z-18Z/... WRMFNT IS RUNNING JUST SOUTH OF THE OHIO RIVER ATTM. OVERRUNNING PCPN IS BEGINNING TO END ACROSS THE TAFS...AND THE PCPN SHOULD BEGIN TO BECOME MORE OF A SFC BASED CONECTIVE PCPN. WRMFNT SHOULD CONTINUE TO LIFT N THRU THE AFTN AND EXPECT TSRA TO DEVELOP IN THE WRM SECTOR. BEST CHANCE WILL BE BETWEEN 20-24Z. MODELS PROG CDFNT THRU WRN TAFS AROUND 00Z. THIS SHOULD BRING AND END TO THE TS. LINGERED THE CHANCE OF A SHRA POST FRONTAL FOR A FEW HOURS. MVFR CIGS WILL WRAP INTO THE TAFS OVERNIGHT. SECONDARY SFC TROF SWINGS AROUND THE SFC LOW BETWEEN 12Z-18Z THU. THIS SHOULD ACT TO KICK OFF SCT SHRA. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 11, 5:52 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 552 PM EDT WED APR 11 2007 INZ050-058-059-066-073>075-080-KYZ089>091-094-095-122200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-GRANT- 552 PM EDT WED APR 11 2007 ...SEVERE THUNDERSTORM WATCH 126 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ092-093-096>100-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-122200- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 552 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Owen | 37 min |
| Apr 11, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 30 min |
| Apr 11, 7:40 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.